MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCHFIXATION NAIL 235MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCHFIXATION NAIL 235MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.325S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: hwc.Device remained implanted, as such explant date is not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, during a trochanteric fixation nail (tfn) system procedure, the surgeon was unable to advance a helical blade due to a locking mechanism interference.The surgeon used a drill bit to prepare for the helical blade insertion without difficulty and without evidence of abnormal contact with the nail.After drilling, the surgeon was unable to advance the helical blade.There was surgical delay while the surgeon determined what the problem was, but the exact duration of the delay is not known.The surgeon was able to identify that the locking mechanism was obstructing the path of the helical blade.The surgeon confirmed with the scrub nurse that the locking mechanism had not been advanced prior to the procedure or during the assembly of the nail and the targeting device.The flexible driver was then inserted and used to reverse the locking mechanism.The helical blade was then inserted without any further abnormal resistance and the locking mechanism was then engaged.The procedure was then completed according to specification in the technique.No adverse patient outcomes were noted.Concomitant devices reported: unknown drill bit 6/10mm (part#: unknown, lot#: unknown, quantity 1), unknown helical blade (part#: unknown, lot#: unknown, quantity 1).This report is for one (1) 10mm/130 deg ti cann trochfixation nail.This is report 1 of 1 for complaint (b)(4).

Brand Name
10MM/130 DEG TI CANN TROCHFIXATION NAIL 235MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8071646
Report Number2939274-2018-54988
Device Sequence Number19371661
Product Code HSB
UDI-Device Identifier10886982226990
UDI-Public(01)10886982226990
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.325S
Device Catalogue Number456.325S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2018
Initial Report FDA Received Date11/14/2018
Patient Sequence Number1